Alert archive / Louisiana / Flash Flood Warnings in 2013

Flash Flood Warning 21, NWS New Orleans, LA

May 10, 20135 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at May 10, 2013, 3:02 PM CDT for 5 parishes in Louisiana. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2013, 3:02 PM CDT (20:02 UTC)
Expired
May 10, 2013, 5:00 PM CDT
In force
118 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Assumption Parish, LA, Lafourche Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Terrebonne Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WGUS54 KLIX 102002
FFWLIX
LAC007-057-093-095-109-102200-
/O.NEW.KLIX.FF.W.0021.130510T2002Z-130510T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
302 PM CDT FRI MAY 10 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN ASSUMPTION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NAPOLEONVILLE...
  WESTERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...THIBODAUX...LAROSE...
  SOUTHERN ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
  EXTREME SOUTHWESTERN ST. JOHN THE BAPTIST PARISH IN SOUTHEAST
  LOUISIANA...
  NORTHERN TERREBONNE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF HOUMA...

* UNTIL 500 PM CDT

* AT 258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  NAPOLEONVILLE TO 24 MILES SOUTHWEST OF LABADIEVILLE...OR ALONG A
  LINE EXTENDING FROM NAPOLEONVILLE TO 12 MILES SOUTH OF MORGAN
  CITY...MOVING EAST AT 30 MPH.

* THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR...
  LABADIEVILLE BY 305 PM CDT...
  THIBODAUX BY 320 PM CDT...
  THIBODAUX AND SCHRIEVER BY 325 PM CDT...
  GRAY BY 335 PM CDT...
  BAYOU CANE BY 340 PM CDT...
  HOUMA BY 350 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA. THIS AREA HAS ALREADY RECEIVED 2 TO 4 INCHES. LOCAL 
EMERGENCY MANAGERS HAVE REPORTED AS MUCH AS 6 INCHES IN SOME 
LOCATIONS OF UPPER LAFOURCHE. SEVERAL STREETS ARE FLOODED IN THE  
THIBODAUX AREA AS WELL AS RURAL COMMUNITIES IN UPPER TERREBONNE 
PARISH. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 2946 9127 2949 9128 2955 9125 2953 9121
      2960 9108 2963 9109 2964 9111 2976 9110
      2982 9111 3000 9102 2991 9054 2987 9052
      2986 9049 2981 9047 2978 9044 2929 9028

$$


24/RR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 10, 10:37 AM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, May 10, 10:37 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1037 AM CDT FRI MAY 10 2013

.UPDATE...

THE INITIAL SQUALL LINE HAS PUSHED WELL OFFSHORE WITH LINGERING
RAIN OVER MOST OF THE AREA. THERE IS SOME ISOLATED THUNDERSTORM
ACTIVITY OVER THE ATCAFALAYA BASIN THAT WILL CONTINUE TO IMPACT
AREAS ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR THROUGH THE
AFTERNOON HOURS. HOWEVER...THE SEVERE THREAT WILL BE SOMEWHAT
DIMINSHED THROUGH MID-AFTERNOON DUE TO THE STABILZING EFFECT OF
THE RAIN COOLED AIRMASS IN THE WAKE OF THE MORNING SQUALL.
UNFORTUNATELY...THERE IS REDEVELOPMENT OCCURRING NEAR HOUSTON AT
THIS TIME. THIS REDEVELOPMENT IS TIED INTO ANOTHER UPPER LEVEL
DISTURBANCE AND A POTENT JET STREAK EJECTING OUT OF NORTHERN
MEXICO. THE LATEST MESOSCALE MODELS INDICATE THAT THIS CONVECTION
WILL RACE EASTWARD AND IMPACT THE REGION LATE THIS AFTERNOON INTO
THE EVENING HOURS. ALL CONVECTIVE MODES WILL BE POSSIBLE WITH
THIS NEXT SYSTEM AND HAVE INTRODUCED SEVERE WORDING INTO THE
FORECAST FOR THIS EVENING. MODELS INDICATE THIS SYSTEM SHOULD
CLEAR THE AREA BY MIDNIGHT...BEFORE ANOTHER SYSTEM PUSHES OUT OF
TEXAS FOR THE MORNING HOURS TOMORROW. THE FLASH FLOOD WATCH WILL
CONTINUE AS CLOSE TO 2 INCHES OF RAIN WAS OBSERVED WITH THIS
INITIAL SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  80  65  78  57 /  50  70  70  10
BTR  82  68  80  61 /  50  70  70  20
ASD  79  68  80  61 /  50  70  80  20
MSY  81  70  80  64 /  70  70  80  20
GPT  78  69  78  62 /  50  70  80  20
PQL  78  69  80  60 /  70  70  80  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&

32
Hazardous weather outlook, May 10, 11:06 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1106 AM CDT FRI MAY 10 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-110415-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1106 AM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE...ESPECIALLY ALONG THE LOUISIANA COAST THROUGH THE MID-
AFTERNOON HOURS. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREAT FROM THESE THUNDERSTORMS. LATE THIS AFTERNOON INTO EARLY
TONIGHT...ANOTHER LINE OF STRONG OF SEVERE THUNDERSTORMS CURRENTLY
OVER THE HOUSTON AREA MAY SWEEP THROUGH ALL OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI. STRONG DAMAGING
WINDS...HAIL...AND AN ISOLATED TORNADO WILL BE POSSIBLE WITH THIS
SEVERE WEATHER EPISODE.

IN ADDITION TO THE SEVERE THREAT LOCALLY HEAVY RAINFALL WILL
CONTINUE TO BE A THREAT THROUGH TONIGHT. RAINFALL OF AROUND 2
INCHES HAS ALREADY FALLEN ACROSS THE AREA...AND AN ADDITIONAL 1 TO
3 INCHES OF RAINFALL IS POSSIBLE THROUGH TONIGHT. DUE TO RECENT
HEAVY RAINFALL...SOILS ARE SATURATED AND AREA RIVERS ARE RUNNING
HIGH. THESE CONDITIONS MAKE THE AREA MORE PRONE TO FLASH FLOODING
THAN NORMAL AS ANY HEAVY RAINFALL WILL QUICKLY RUN OFF INTO AREA
STREAMS...RIVERS...AND CANALS. THEREFORE...A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY SATURDAY. AN ADDITIONAL 1 TO 2 INCHES
ARE POSSIBLE WITH EVENT RAINFALL TOTALS OF 2 TO 5 INCHES WITH
LOCALLY HIGHER AMOUNTS EXPECTED OVER SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI THROUGH SATURDAY. THE FLASH FLOOD WATCH WILL
STILL BE EFFECT THROUGH SATURDAY NIGHT.

IN ADDITION TO THE HEAVY RAINFALL EVENT...ISOLATED STRONG TO
SEVERE STORMS WITH GUSTY WINDS UP TO 50 TO 60 MILES AN HOUR AND
FREQUENT LIGHTNING ARE POSSIBLE. THE MAIN TIME FRAME FOR
THUNDERSTORMS SATURDAY WILL BE FROM LATE MORNING THROUGH SATURDAY
EVENING.

SEVERAL AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE THIS WEEK INTO
EARLY NEXT WEEK...AND POSSIBLY BEYOND. ADDITIONAL RAINFALL ON SATURDAY
COULD LEAD TO SOME RIVERS RISING ONCE AGAIN. REFER TO THE LATEST
RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT
PERSONNEL SHOULD REMAIN ALERT OF THE IMPENDING WEATHER HAZARDS
TODAY AND TOMORROW. ACTIVATION MAY BE NEEDED THIS EVENING AND
AGAIN SATURDAY.

32

In the hours before

Local storm report, May 10, 9:31 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
931 AM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     MARINE TSTM WIND 2 NNE YSCLOSKEY         29.87N 89.67W
05/10/2013  M37.00 MPH       ST. BERNARD        LA   C-MAN STATION

            SHELL BEACH C-MAN STATION RECORDED A WIND GUST OF 37
            KNOT...43 MPH.

0830 AM     MARINE TSTM WIND N GRAND ISLE CMAN       29.27N 89.96W
05/10/2013  M44.00 MPH       JEFFERSON          LA   BUOY

            GRAND ISLE C-MAN STATION RECORDED A WIND GUST OF 38 KNOTS
            OR 44 MPH

&&

FR
Local storm report, May 10, 9:43 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
943 AM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 AM     TSTM WND DMG     5 N LAPLACE             30.14N 90.47W
05/10/2013                   ST. JOHN THE BAPTI LA   BROADCAST MEDIA

            TREE BLOCKING HIGHWAY 51 NORTH OF INTERSTATE 10. TIME
            ESTIMATED BY RADAR.

&&

PGRIGSBY
Local storm report, May 10, 9:53 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
953 AM CDT FRI MAY 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 AM     TSTM WND DMG     7 N LAPLACE             30.17N 90.47W
05/10/2013                   ST. JOHN THE BAPTI LA   BROADCAST MEDIA

            TREE BLOCKING HIGHWAY 51 NORTH OF INTERSTATE 10. TIME
            ESTIMATED BY RADAR.

&&

PGRIGSBY
Special weather statement, May 10, 11:39 AM CDT, 3 hours 23 minutes before
LAZ065>069-101745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1139 AM CDT FRI MAY 10 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER
TERREBONNE PARISH...LOWER LAFOURCHE PARISH...LOWER PLAQUEMINES
PARISH...LOWER TERREBONNE PARISH...LOWER JEFFERSON PARISH...

AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES
EAST OF BURNS POINT TO 6 MILES SOUTHWEST OF PORT SULPHUR...MOVING
EAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
CUT OFF AND HOUMA

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Special weather statement, May 10, 1:53 PM CDT, 1 hour 9 minutes before
LAZ046-049-050-056>064-069-070-102030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
153 PM CDT FRI MAY 10 2013

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...ASSUMPTION
PARISH...LIVINGSTON PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...IBERVILLE PARISH...ORLEANS
PARISH...UPPER ST. BERNARD PARISH...LOWER PLAQUEMINES PARISH...ST.
CHARLES PARISH...LOWER ST. BERNARD PARISH...

AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 19 MILES WEST OF NAPOLEONVILLE TO
13 MILES SOUTH OF BELLE CHASSE...MOVING NORTHEAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  PIERRE PART...JEAN LAFITTE AND DES ALLEMANDS BY 200 PM...
  PAINCOURTVILLE BY 210 PM...
  BOUTTE BY 215 PM...
  CONVENT BY 225 PM...
  HARVEY...WESTWEGO...NEW SARPY AND MARRERO BY 230 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Special weather statement, May 10, 2:44 PM CDT, 18 minutes before
LAZ056>059-102045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
244 PM CDT FRI MAY 10 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES
PARISH...ST. JOHN THE BAPTIST PARISH...ASSUMPTION PARISH...UPPER
LAFOURCHE PARISH...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR STEPHENSVILLE...OR ABOUT 15
MILES SOUTHWEST OF NAPOLEONVILLE...MOVING EAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  LABADIEVILLE AND 7 MILES SOUTH OF NAPOLEONVILLE BY 305 PM...
  6 MILES NORTH OF THIBODAUX BY 320 PM...
  7 MILES SOUTH OF EDGARD BY 345 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 4:41 AM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge64 min
May 10, 5:30 AM CDTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist45 min
May 10, 5:37 AM CDTSpecial Marine WarningLIX83 min
May 10, 6:10 AM CDTSevere Thunderstorm WarningLIXSaint John the Baptist, Saint Tammany, Tangipahoa, Washington50 min
May 10, 6:15 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 2 more60 min
May 10, 6:36 AM CDTTornado WarningLIXSaint John the Baptist24 min
May 10, 6:40 AM CDTTornado WarningLIXSaint Tammany35 min
May 10, 6:54 AM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington66 min
May 10, 6:59 AM CDTAreal Flood AdvisoryLIXAssumption, Jefferson, Lafourche, Livingston, Orleans, Saint Charles and 6 more2 hr
May 10, 7:00 AM CDTSpecial Marine WarningLIX60 min
May 10, 7:26 AM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Terrebonne2 hr
May 10, 7:30 AM CDTAreal Flood AdvisoryLIXSaint Bernard, Saint Tammany3 hr
May 10, 7:36 AM CDTTornado WarningLIXOrleans, Saint Tammany24 min
May 10, 7:50 AM CDTSpecial Marine WarningLIX115 min
May 10, 8:15 AM CDTSpecial Marine WarningLIX15 min
May 10, 9:32 AM CDTSpecial Marine WarningLIX118 min
May 10, 11:25 AM CDTSpecial Marine WarningLIX50 min
May 10, 12:47 PM CDTAreal Flood AdvisoryLIXAssumption, Lafourche, Saint Charles, Terrebonne118 min
May 10, 2:06 PM CDTAreal Flood AdvisoryLIXAscension, Assumption, Jefferson, Lafourche, Orleans, Plaquemines and 4 more114 min
May 10, 3:34 PM CDTSevere Thunderstorm WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne56 min
May 10, 4:07 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Saint Charles, Saint John the Baptist, Terrebonne38 min
May 10, 4:41 PM CDTSpecial Marine WarningLIX64 min
May 10, 5:01 PM CDTFlash Flood WarningLIXLafourche, Terrebonne59 min
May 10, 5:20 PM CDTSpecial Marine WarningLIX55 min

Nearby

Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.